Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 57, NWS Indianapolis, IN

June 12, 20106 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2010, 6:53 PM EDT for 6 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 6:53 PM EDT (22:53 UTC)
Expired
Jun 12, 2010, 7:45 PM EDT
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Clinton County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:51 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 2:51 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT SAT JUN 12 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST INTO THE EARLY PART OF THE
WEEK. PERIODIC CHANCES FOR THUNDERSTORMS WILL ALSO CONTINUE AS A
FRONTAL BOUNDARY BECOMES NEARLY STATIONARY OVER THE REGION. THE
FRONT WILL FINALLY DROP SOUTH OF THE REGION BY TUESDAY NIGHT.

&&

.NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/...
THUNDERSTORMS ARE FIRING QUICKLY IN VICINITY OF AN OLD OUTFLOW
BOUNDARY GRAZING THE NORTHWEST FORECAST AREA AT 18Z. EVEN WITH THE
RAIN AND EXTENSIVE CLOUD COVER EARLIER THIS MORNING...TEMPERATURES
HAVE WARMED QUICKLY AS SKIES HAVE BECOME PARTLY CLOUDY. MUCH OF
THE FORECAST AREA HAS CLIMBED WELL INTO THE 80S...WITH LOWER 90S
OVER FAR SOUTHWEST COUNTIES. COMBINED WITH DEWPOINTS IN THE MID
AND UPPER 70S...CONDITIONS ARE EXTREMELY OPPRESSIVE THIS
AFTERNOON.

ALL SORTS OF ITEMS TO TALK ABOUT IN THE NEAR TERM. MAIN FOCUS
REMAINS ON THUNDERSTORM POTENTIAL AND CONCERNS FOR SEVERE WEATHER
AND HEAVY RAINFALL. SECONDARY FOCUS ALSO ON FIRST HEAT HEADLINES
OF THE YEAR IN SOUTHWEST FORECAST AREA WHERE HEAT INDICES ARE NEAR
OR JUST ABOVE 100 DEGREES. HAVE LARGELY TRENDED TOWARDS BULK OF
THE NEAR TERM GUIDANCE AVAILABLE LED BY THE RAPID REFRESH AND THE
RUC.

AS MENTIONED...CONVECTION HAS BEGUN TO DEVELOP OVER NORTHWEST
QUADRANT OF THE FORECAST AREA AS CONVECTIVE TEMPS HAVE BEEN
ACHIEVED. MESOANALYSIS INDICATING THAT COMBINATION OF DIURNAL
HEATING AND MOISTURE CONTRIBUTING TO HIGH INSTABILITY
VALUES...WITH AN AXIS OF MLCAPES NOW AROUND 3000 J/KG AND SBCAPES
APPROACHING 4000 J/KG INTO WESTERN COUNTIES. WITH CURRENT
CONVECTION DEVELOPING ON EDGE OF SLIGHTLY HIGHER BL SHEAR VALUES
NEAR 30KTS...SHOULD SEE CONTINUED DEVELOPMENT THROUGH THE
AFTERNOON WITH POSSIBILITY FOR CONVECTION TO EXPAND
SOUTHEAST FURTHER INTO THE FORECAST AREA. CURRENT RADAR AND VISIBLE
SATELLITE BOTH HINT AT A LEFTOVER BOUNDARY FROM MORNING STORMS
EXTENDING FROM NW TO SE ACROSS THE FORECAST AREA TO CONVECTION
OVER SOUTHERN OHIO AND NORTHERN KENTUCKY. THIS MAY SERVE AS AN
ADDITIONAL ENHANCER FOR THUNDERSTORMS TO DEVELOP THROUGH THE
AFTERNOON. THUNDERSTORMS WILL BE MOST CAPABLE OF WET MICROBURSTS
WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL. WILL MAINTAIN LIKELY
POPS INTO THE EVENING OVER NORTHERN HALF OF FORECAST AREA WITH
SLIGHTLY LOWER POPS FURTHER SOUTH.

WITH LOSS OF HEATING ONCE THE SUN GOES DOWN...CONVECTION SHOULD
DECREASE IN COVERAGE AND INTENSITY. HOWEVER...PRESENCE OF WEAK
RIPPLES OF ENERGY RIDING THROUGH THE ZONAL FLOW ALOFT AND DEEP
MOISTURE WITH PWATS REMAINING IN VICINITY OF 2 INCHES ALL NIGHT.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
NOT ONLY THIS AFTERNOON BUT OVERNIGHT AND MAY CAUSE LOCALIZED
FLOODING. GREATEST SUSCEPTIBILITY FOR FLOODING AT THIS POINT IN
TIME LOOKS TO BE SOUTHEAST OF THE INDY METRO WHERE NEARLY 2 INCHES
FELL EARLY THIS MORNING AND FFG VALUES ARE NOW QUITE LOW. NO PLANS
TO ISSUE A FLASH FLOOD WATCH AT THIS POINT IN TIME BUT WILL NEED
TO MONITOR CLOSELY. WILL MAINTAIN HIGH CHANCE POPS OVERNIGHT.

HEAT ADVISORY WILL RUN UNTIL 23Z FOR EXPECTED HEAT INDICES BETWEEN
100 AND 105 DEGREES OVER SOUTHWEST COUNTIES. AS TEMPERATURES FALL
BACK THROUGH THE 80S...HEAT INDICES WILL DROP BELOW ADVISORY LEVEL
THIS EVENING.

TEMPS...CONSIDERING THE CURRENT DEWPOINTS...WARMER MOS GUIDANCE
LOOKS REASONABLE FOR LOWS TONIGHT. LOW TO MID 70S WILL BE COMMON
BY SUNDAY MORNING.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
FOCUS CONTINUES TO BE ON RAIN CHANCES AND PLACEMENT OF THE
BOUNDARY...AND THE SUBSEQUENT IMPACTS TO TEMPS. HAVE GENERALLY
FOLLOWED THE SREF FOR MOST OF THE MAIN DETAILS THROUGH THE
PERIOD.

STAGNANT PATTERN AS DEEP UPPER TROUGH REMAINS OVER THE
INTERMOUNTAIN WEST WITH STRONG RIDGING ALOFT CENTERED JUST SOUTH
OF CENTRAL INDIANA. THIS WILL KEEP THE REGION ON THE PERIPHERY OF
THE RIDGE...MAINTAINING A CONTINUED SURGE OF DEEP LOW LEVEL
MOISTURE FROM THE SOUTHWEST AND NOT ALLOWING THE FRONTAL BOUNDARY
TO PROGRESS ANY FURTHER SOUTH OF THE FORECAST AREA UNTIL THE UPPER
LEVEL FLOW PATTERN CHANGES. THE TROUGH IN THE WEST WILL BEGIN TO
LIFT OUT MONDAY AND AS IT DOES...THE RIDGE WILL BREAK DOWN. THE
RESULT SHOULD BE A SLOW BUT STEADY MOVEMENT SOUTH TO THE FRONTAL
BOUNDARY ACROSS THE FORECAST AREA MONDAY AND TUESDAY...POSSIBLY
DROPPING SOUTH OF THE OHIO RIVER BY TUESDAY NIGHT.

FORECAST WILL LARGELY REMAIN UNCHANGED UNTIL THAT POINT IN
TIME...WITH CHANCES FOR THUNDERSTORMS AT ANY TIME DURING THE SHORT
TERM. WHILE MODEL GUIDANCE REMAINS IN DECENT AGREEMENT WITH
RESPECT TO THE MAIN FEATURES...THE DETAILS ARE FUZZY IN SUCH AN
UNSETTLED PATTERN. HAVE INSERTED LIKELY POPS ONLY ON SUNDAY NIGHT
WHERE MODEL CONSENSUS FAVORING A SURFACE WAVE TO RIDE THE BOUNDARY
AS IT DROPS INTO THE FORECAST AREA. THE PRESENCE OF THE LOW SHOULD
ENABLE A GREATER COVERAGE OF CONVECTION ACROSS THE REGION AND
HENCE MY CONFIDENCE IS A BIT HIGHER IN POPS AT THIS TIME.
OTHERWISE...WILL KEEP POPS AT 40-50 THROUGHOUT MUCH OF THE SHORT
TERM.

WHILE SEVERE THREAT LOOKS GREATEST ON SUNDAY AS THE FRONT SIDLES
INTO THE REGION...POTENTIAL FOR STORMS TO BE SEVERE ESSENTIALLY
EXISTS THROUGHOUT THE PERIOD. DAMAGING WINDS WILL CONTINUE TO BE
THE MAIN THREAT FROM STORMS WITH LARGE HAIL A POSSIBILITY AS WELL.
WITH NO SIGNIFICANT CHANGE TO THE AIRMASS EXPECTED UNTIL THE FRONT
CAN MAKE A MORE CONCERTED PUSH SOUTH THROUGH THE AREA LATER ON
TUESDAY. WITH PWATS REMAINING NEAR 2 INCHES...STORMS WILL BE
CAPABLE OF TORRENTIAL RAINFALL AND HAVE MAINTAINED A HEAVY RAIN
MENTION IN THE ZONES/GRIDS THROUGH MONDAY.

TEMPS...WITH SUCH UNCERTAINTY ON TIMING OF PRECIP AND CLOUDS...
FORECASTING HIGHS SUNDAY AND MONDAY REMAIN TRICKY. WITH THE LOW
CONFIDENCE...FEEL BEST COURSE IS TO HOLD VERY CLOSE TO MOS
GUIDANCE BOTH DAYS. THIS COULD MEAN AN OPPORTUNITY FOR SOME
AREAS SOUTH OF I-70 TO MAKE A RUN INTO THE LOWER 90S...ESPECIALLY
ON SUNDAY. WITH DEWPOINTS REMAINING IN THE 70S HEAT HEADLINES
MAY BE NEEDED ONCE AGAIN SUNDAY. WILL CONTINUE TO MONITOR. WENT
SLIGHTLY COOLER MONDAY AND TUESDAY WITH THE BOUNDARY IN THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS GENERALLY CONCUR ABOUT WEAK FRONT REMAINING OVER AREA INTO
THURSDAY. THEN IT WILL BE PUSHED TO THE NORTH AS BERMUDA HIGH MOVES
IN AND ESTABLISHES A VERY WARM HUMID FLOW.

BASED ON RECENT HISTORY...TEMPERATURES IN THE AIR WE WILL BE IN
SHOULD BE NEAR HIGH END OF ENSEMBLE MOS. THIS ABOUT A CATEGORY
WARMER THAN HPC ON WEDNESDAY AND THURSDAY...BUT CLOSE TO THEM LATER
IN THE PERIOD.

CHANCE POPS INTO THURSDAY DUE TO ACTION OF FRONT. THEN A LITTLE
DRIER WITH BEST CHANCE OF PRECIPITATION DURING DAYTIME PERIODS AS
HIGH MOVES IN. WILL BE CLOSE TO HPC ON THE POPS.

&&

.AVIATION.../FOR 131800Z TAFS/...
MODELS CONCUR FRONT TO REMAIN JUST TO NORTH OF CENTRAL INDIANA
THROUGH FORECAST PERIOD. LIGHT BUT EXTREMELY HUMID SOUTH TO
SOUTHWEST FLOW CONTINUING OVER AREA. THUNDERSTORMS MAY FORM ALMOST
ANY TIME BUT BEST CHANCE WILL BE LATE AFTERNOON AND EVENING. HEAVY
RAIN REDUCING BOTH CEILINGS AND VISIBILITIES TO IFR POSSIBLE IN
STORMS.

OTHERWISE...CEILINGS WILL RISE FROM MVFR TO VFR BY LATE AFTERNOON
AS MIXING OCCURS. THEY SHOULD STAY VFR INTO SUNDAY SINCE MOIST
LAYER IS DEEP AND CLOUDS WILL TEND TO FORM NEAR TOP OF IT.

VISIBILITIES SHOULD STAY 6SM OR HIGHER UNTIL AROUND 08Z...THEN
FOG WILL FORM. LOWEST VISIBILITIES WILL BE AROUND 3SM SINCE CLOUDS
SHOULD PREVENT IT FROM GETTING VERY DENSE. VISIBILITIES RECOVERING TO
6SM OR BETTER BY MID MORNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ060-061-067>069.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....KWIATKOWSKI
AVIATION...KWIATKOWSKI
Hazardous weather outlook, Jun 12, 2:56 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT SAT JUN 12 2010

INZ021-030-031-036>042-045>049-052>057-062>065-070>072-131000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
256 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-131000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
256 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF
DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-131000-
SULLIVAN-KNOX-
256 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF
DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT.

HEAT INDICES WILL BE NEAR OR JUST ABOVE 100 DEGREES AS
TEMPERATURES WARM INTO THE LOWER 90S FOR THE REST OF THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068-069-131000-
GREENE-DAVIESS-MARTIN-
256 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A
THREAT.

HEAT INDICES WILL BE NEAR OR JUST ABOVE 100 DEGREES AS
TEMPERATURES WARM INTO THE LOWER 90S FOR THE REST OF THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 12, 1:10 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 PM EDT SAT JUN 12 2010

INZ045>047-051>055-060>063-067>071-121815-
BROWN-CLAY-DAVIESS-GREENE-HENDRICKS-JACKSON-JOHNSON-KNOX-LAWRENCE-
MARION-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-VIGO-
110 PM EDT SAT JUN 12 2010

...VERY MUGGY WEATHER OVER MUCH OF CENTRAL INDIANA THIS AFTERNOON...

HEAT INDICES WILL BE IN THE 90S OVER MAINLY THE SOUTHWEST PART OF
CENTRAL INDIANA THIS AFTERNOON.  HEAT INDICES IN THE 90S CALL FOR
EXTREME CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES.

THE STEAMY WEATHER IS BEING PRODUCED BY A STALLED OUT WARM FRONT OVER
NORTHERN INDIANA WHICH HAS LEFT VERY HUMID AIR OVER THE CENTRAL AND
SOUTH PARTS OF THE STATE. MOIST GROUND FROM RECENT THUNDERSTORMS WAS
ALSO ADDING TO THE HUMIDITY.

TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 90 THIS AFTERNOON AND WHEN
COMBINED WITH HIGH HUMIDITY WILL RESULT IN VERY UNCOMFORTABLE
CONDITIONS.

HEAT INDICES ARE DETERMINED BY COMBINING THE AIR TEMPERATURE WITH THE
HUMIDITY.

HEAT ADVISORIES ARE POSSIBLE THIS AFTERNOON  AND ARE ISSUED WHEN THE
HEAT INDEX REACHES THE LOWER 100S.

CET
Special weather statement, Jun 12, 2:41 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT SAT JUN 12 2010

INZ028>030-035>037-043>048-051>057-060>065-067>072-122300-
BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-FOUNTAIN-GREENE-
HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-
MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RUSH-SHELBY-
SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN-
241 PM EDT SAT JUN 12 2010

...EXTREMELY MUGGY WEATHER IN CENTRAL INDIANA THIS AFTERNOON...

A HEAT ADVISORY IS IN EFFECT UNTIL 7PM EDT FOR THE SOUTHWEST PARTS
OF CENTRAL INDIANA. THANKS TO VERY HUMID AIR...TEMPERATURES MAY FEEL
LIKE THEY ARE OVER 100 IN THOSE COUNTIES.

ELSEWHERE IN CENTRAL INDIANA...TEMPERATURES WILL FEEL LIKE
THEY ARE IN THE 90S. THE MUNCIE AND KOKOMO AREAS WILL BE COOLER THAN
THAN ELSEWHERE.

THIS IS BY FAR THE WARMEST WEATHER SINCE LAST SUMMER. IF POSSIBLE...
STAY IN AN AIR CONDITIONED BUILDING. IT IS ALSO IMPORTANT TO STAY
HYDRATED AND AVOID OVEREXERTING YOURSELF.

CET
Special weather statement, Jun 12, 5:41 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT SAT JUN 12 2010

INZ028-029-122230-
TIPPECANOE-WARREN-
541 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORM ADVISORY FOR WARREN AND NORTHWESTERN
TIPPECANOE COUNTIES UNTIL 630 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILLIAMSPORT...OR 16 MILES
SOUTH OF FOWLER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
PINE VILLAGE AROUND 555 PM EDT...
OTTERBEIN AROUND 615 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4056 8688 4016 8749 4016 8751 4048 8753
      4049 8711 4058 8710 4058 8691
TIME...MOT...LOC 2141Z 225DEG 20KT 4039 8733

RYAN
Local storm report, Jun 12, 6:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     3 SSW ATTICA            40.25N 87.27W
06/12/2010  E55 MPH          FOUNTAIN           IN   MESONET

            COCORAHS OBSERVER ESTIMATING 50 TO 60 MPH WIND.

&&

HEROLD
Local storm report, Jun 12, 6:50 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       3 SSW ATTICA            40.25N 87.27W
06/12/2010  M0.33 INCH       FOUNTAIN           IN   MESONET

            RAINFALL IN 20-MINUTE PERIOD ENDING APPROX 640 PM EDT.
            RECEIVED FROM COCORAHS OBSERVER

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:41 PM EDTSpecial Weather StatementINDHancock, Henry49 min
Jun 12, 10:19 AM EDTAreal Flood AdvisoryINDDecatur, Rush2 hr
Jun 12, 11:37 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington16 days
Jun 12, 1:08 PM EDTHeat AdvisoryINDDaviess, Greene, Knox, Martin, Sullivan6 hr
Jun 12, 1:51 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe39 min
Jun 12, 2:56 PM EDTSevere Thunderstorm WarningINDClinton21 min
Jun 12, 5:41 PM EDTSpecial Weather StatementINDWarren49 min
Jun 12, 5:47 PM EDTSevere Thunderstorm WarningINDTippecanoe, Warren43 min
Jun 12, 6:28 PM EDTAreal Flood WarningINDWarren3 hr
Jun 12, 6:28 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren47 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion52 min
Jun 12, 7:11 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Putnam, Sullivan, Vigo49 min
Jun 12, 7:12 PM EDTSevere Thunderstorm WarningINDHoward48 min
Jun 12, 7:23 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Hendricks, Putnam, Tipton37 min
Jun 12, 7:31 PM EDTSevere Thunderstorm WarningINDParke, Vermillion44 min
Jun 12, 7:37 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Madison, Marion, Tipton38 min
Jun 12, 7:57 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.